Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 31, NWS Quad Cities, IA

July 26, 2025Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this flash flood warning at Jul 26, 2025, 7:38 AM CDT for Clark County, Scotland County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2025, 7:38 AM CDT (12:38 UTC)
Expired
Jul 26, 2025, 11:47 AM CDT
In force
4 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 174 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2025-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2025-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
194 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 6:51 AM CDT, 47 minutes earlier. Its key messages:

  • Storms at times today, especially south of Hwy 30, with the primary threat being torrential rainfall (rainfall rates 2"+/hr possible) owing to a flash flood threat.
  • Isolated strong to severe storms are also possible today with the primary threat being winds, and there is Marginal Risk or level 1 of 5 for severe weather for much of the area roughly south of Hwy 30.
  • Heat builds back in Sunday through Tuesday, potentially dangerous, but there will also be episodes of storms making for a challenging temperature forecast and low confidence on the spatial extent and magnitude of the heat (day to day evaluation needed).
  • Pattern change late week to usher in cooler, more seasonable and drier conditions.
Area forecast discussion, Jul 26, 6:51 AM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
651 AM CDT Sat Jul 26 2025

.KEY MESSAGES...

- Storms at times today, especially south of Hwy 30, with the
  primary threat being torrential rainfall (rainfall rates
  2"+/hr possible) owing to a flash flood threat.

- Isolated strong to severe storms are also possible today with
  the primary threat being winds, and there is Marginal Risk or
  level 1 of 5 for severe weather for much of the area roughly
  south of Hwy 30.

- Heat builds back in Sunday through Tuesday, potentially
  dangerous, but there will also be episodes of storms making
  for a challenging temperature forecast and low confidence on
  the spatial extent and magnitude of the heat (day to day
  evaluation needed).

- Pattern change late week to usher in cooler, more seasonable
  and drier conditions.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 308 AM CDT Sat Jul 26 2025

Showers and storms have blossomed across our southern counties
with ramping warm/moist advection atop a stationary front to
our south. Mid level water vapor imagery shows a few embedded
perturbations, some convectively enhanced, lifting ENE from
Kansas across far southern Iowa and northern Missouri. Just
eyeing satellite and radar trends would suggest potentially the
greater concentration of storms today being south of I-80, but
with any lull or breaks the warm advection could foster some
northward expansion through I-80. The continuous influx of
anomalously high PWATs (2-2.5 inches) will aid in potential high
rainfall rates (2"+/hr) at times and a continued threat for
flash flooding, particularly in areas that see repeated rounds,
which could exacerbate localized totals over 3-5+ inches as
suggested by 00z HREF localized probability matched mean 24 hr
QPF ending 00z Sunday. Needless to say the Flood Watch for the
threat for flash flooding will remain in effect through 00z
Sunday for the area mainly south of Hwy 30. Should this heavy
rain fall in areas that saw heavy rain/flash flooding on Friday
we would have concerns for significant flooding risk.

Aside from the primary flooding concerns, can't also rule out
some isolated strong winds should we get sufficient diurnal
heating amidst strengthening deep layer shear 25-30+ kt.
SPC does have much of the area south of Hwy 30 in a Marginal
risk or level 1 of 5 risk for today.

Showers and storms should taper off to more low end scattered
to isolated coverage (20-30%) by tonight, as we see weak
mid level ridging build in but still some weak low level warm
advection atop the boundary to our south.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 308 AM CDT Sat Jul 26 2025

Sunday models support some amplification of the upper ridge
overhead. The building heights aloft and lack of any appreciable
forcing may limit storm coverage and support more diurnally
induced widely scattered activity. This upper ridge and
increasing heights aloft will also bring a return of the heat.
With corn sweat in prime-time, we'll see some very humid to
oppressive conditions with dew points likely in the mid/upper
70s and possibly 80 in spots. This will bring the potential for
dangerous heat index readings exceeding 100 to around 105
degrees across much of the area, provided convection and cloud
cover stay limited to allow highs to top out in the upper 80s to
around 90.

Monday through Wednesday, the pattern looks to become quite
conducive for periodic storm complexes with an attendant heavy rain
and severe weather threat, as the ridge is suppressed further
to the south allowing our region to reside in the action zone or
'ring of fire' with main belt of westerlies strengthening and
shifting southward through the Northern Plains and Upper Midwest.
This timeframe will also hold the potential for a continuation
of dangerous heat and humidity, but this will likely be a day to
day evaluation because of the uncertainty with temperatures given
the active pattern and potential for rounds of convection.

Beyond mid-week though there are signs pointing to a cooler and
somewhat drier pattern for late next week, as we see a bout
of northwest flow attendant to an eastern Canada low.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 642 AM CDT Sat Jul 26 2025

MVFR/IFR conditions anticipated at each of the TAF sites to
at the beginning of this TAF issuance with ongoing showers and
storms. The best chances of seeing thunderstorms is at the
BRl/MLI sites as the storms are either at the sites or
approaching within the first hour or two. Heavy downpours and
gusty/erratic winds are possible in those locations. The
northern TAF sites CID/DBQ will have rain showers with a less
chance of thunder this morning. Additional develop is possible
this afternoon from around 19Z through 00Z at BRL/MLI with a
PROB30 group added for that time period. The wet soils, calm
winds and clearing tonight will likely set the stage for lower
visibilties and some lower vv late tonight into Sunday morning.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch through this evening for IAZ063>068-076>078-
     087>089-098-099.
IL...Flood Watch through this evening for ILZ009-015>018-024>026-
     034-035.
MO...Flood Watch through this evening for MOZ009-010.

&&

SHORT TERM...McClure
LONG TERM...McClure
AVIATION...Cooley
Hazardous weather outlook, Jul 26, 3:35 AM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
335 AM CDT Sat Jul 26 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-270845-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
335 AM CDT Sat Jul 26 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms will continue at times today, especially south
of Highway 30. The primary threat will be torrential rainfall and
flash flooding. A Flood Watch remains in effect for areas
approximately along and south of Highway 30 into this evening.

There is also a Marginal Risk or level 1 of 5 risk for isolated
damaging winds.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Building heat and humidity will combine with near daily
thunderstorm chances through the middle of next week. Strong to
severe thunderstorms and heavy rainfall with a threat for
localized flooding will be possible at times. Current indications
suggests that Sunday and Monday may be the hottest days with heat
index readings potentially over 100 to near 110 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today. Any reports of flooding
would be appreciated.

In the hours before

Special weather statement, Jul 26, 1:45 AM CDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
145 AM CDT Sat Jul 26 2025

IAZ099-ILZ034-MOZ010-260730-
Hancock IL-Lee IA-Clark MO-
145 AM CDT Sat Jul 26 2025

...A strong thunderstorm will impact portions of western Hancock,
south central Lee and southeastern Clark Counties through 230 AM
CDT...

At 145 AM CDT, Doppler radar was tracking a strong thunderstorm near
Warsaw, or 7 miles south of Keokuk, moving northeast at 15 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Keokuk, Hamilton, Warsaw, and Alexandria around 150 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways. Stay away from
flooded areas. Report any flooding to local law enforcement.

&&

LAT...LON 4024 9150 4025 9150 4025 9151 4032 9157
      4057 9125 4035 9105 4023 9149
TIME...MOT...LOC 0645Z 235DEG 15KT 4031 9146

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

JTS
Local storm report, Jul 26, 5:04 AM CDT, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
504 AM CDT Sat Jul 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 AM     Rain             3 ENE Charlie Heath Mem 40.59N 91.84W
07/26/2025  M3.30 Inch       Clark              MO   Trained Spotter

            So far. Currently not raining.

&&
Special weather statement, Jul 26, 5:43 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
543 AM CDT Sat Jul 26 2025

IAZ088-089-098-099-ILZ034-MOZ010-261130-
Hancock IL-Henry IA-Des Moines IA-Van Buren IA-Lee IA-Clark MO-
543 AM CDT Sat Jul 26 2025

...Strong thunderstorms will impact portions of northwestern Hancock,
southwestern Henry, southwestern Des Moines, eastern Van Buren,
northwestern Lee and northwestern Clark Counties through 630 AM
CDT...

At 543 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Birmingham to near Bentonsport/Vernon to 8
miles southwest of Bonaparte. Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could cause minor tree limb damage and blow
         around unsecured objects.

Locations impacted include...
Fort Madison, West Point, Donnellson, Montrose, Birmingham,
Bonaparte, Salem, Stockport, Hillsboro, Franklin, St. Paul, New
Boston, Pilot Grove, Bentonsport/Vernon, Lowell, Croton, Farmington,
Houghton, Charleston, and Lee County Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4089 9146 4076 9136 4053 9141 4063 9192
      4076 9189 4090 9202
TIME...MOT...LOC 1043Z 270DEG 27KT 4090 9191 4076 9180 4060 9188

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

McClure
Local storm report, Jul 26, 6:46 AM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
646 AM CDT Sat Jul 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     Rain             3 ENE Charlie Heath Mem 40.59N 91.84W
07/26/2025  M4.00 Inch       Clark              MO   Trained Spotter

            Updates previous rain report from 3 ENE
            Charlie Heath Memorial. So far. Raining
            again.

&&
Local storm report, Jul 26, 7:16 AM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
716 AM CDT Sat Jul 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     Rain             2 SW Saint Donatus      42.35N 90.57W
07/26/2025  M1.22 Inch       Jackson            IA   Trained Spotter

&&

TJG

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:33 AM CDTFlash Flood WarningDVNDes Moines, Henry, Lee, Van Buren8 hr
Jul 26, 5:43 AM CDTSpecial Weather StatementDVNLee47 min
Jul 26, 7:47 AM CDTFlash Flood WarningDVNDes Moines6 hr
Jul 26, 8:58 AM CDTRiver Flood WarningDVNLee55 hr
Jul 26, 10:04 AM CDTRiver Flood WatchDVNDes Moines, Henry, Lee24 hr
Jul 26, 1:45 PM CDTHeat AdvisoryDVNBenton, Cedar, Clinton, Des Moines, Henry, Iowa and 11 more31 hr
Jul 26, 6:30 PM CDTSpecial Weather StatementDVNMuscatine45 min
Jul 25, 9:07 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam27 min
Jul 26, 1:45 AM CDTSpecial Weather StatementDVNHancock45 min
Jul 26, 9:16 AM CDTRiver Flood WarningDVNClark68 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.